Although the effects of ibuprofen on dogs are usually mild, the medication can cause serious side effects if given to them in large doses. If your dog accidentally ingests ibuprofen, take him to the vet right away. Even if your dog seems fine after swallowing a tablet, you should go for a check-up as soon as possible. Your veterinarian can assess the exact amount of ibuprofen in your dog and prescribe the proper medication.
Although ibuprofen is an anti-inflammatory drug and is often prescribed to humans, it is not safe to give dogs. Aspirin is highly toxic for dogs and is not appropriate for use in pets. Dogs have a more difficult time digesting enteric-coated aspirin. Instead, look for a buffered aspirin with ingredients to balance stomach acidity and protect your dog’s stomach.
If your dog suffers from a joint problem, it’s best to visit the veterinarian first. Your veterinarian will prescribe canine-safe pain medications or advise that your dog take a joint supplement. While there is a mixed body of evidence on joint supplements, they may be a good alternative if your dog’s pain is caused by a specific ailment. A vet will be able to recommend the proper course of treatment.
In addition to being toxic to dogs, ibuprofen can cause serious side effects and even fatalities. If your dog accidentally ingests ibuprofen, you should immediately call a veterinarian or poison control center. Your veterinarian will be able to prescribe the right medication for your dog and give them the best pain relief. It’s also important to know that the drug can cause kidney and liver damage in dogs, so you should only give it to your dog with your veterinarian’s approval.